Alert archive / Ohio / Flash Flood Warnings in 2014
Flash Flood Warning 31, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 12, 2014, 4:03 AM EDT for Washington County, Ohio. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2014, 4:03 AM EDT (08:03 UTC)
- Expired
- Aug 12, 2014, 5:30 AM EDT
- In force
- 87 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, OH
The radar
The Charleston,WV radar (KRLX), 119 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
240
WGUS51 KRLX 120803
FFWRLX
OHC167-120930-
/O.NEW.KRLX.FF.W.0031.140812T0803Z-140812T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
403 AM EDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...MARIETTA...BEVERLY...BELPRE...
* UNTIL 530 AM EDT
* AT 354 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN FROM A THUNDERSTORM IS PRODUCING 1.25
INCHES PER HOUR ON A SATURATED TERRAIN SOUTHWEST OF WASHINGTON
COUNTY. FLASH FLOOD GUIDANCE IS ABOUT 1.35 INCHES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLEMING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3959 8159 3935 8136 3934 8139 3940 8141
3941 8146 3934 8156 3927 8158 3928 8167
3923 8169 3922 8172 3927 8173 3927 8181
3930 8182 3932 8185 3944 8185 3949 8182
3948 8171 3959 8171
$$
082 follow-up statements
295
WGUS71 KRLX 120917
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
517 AM EDT TUE AUG 12 2014
OHC167-120930-
/O.CON.KRLX.FF.W.0031.000000T0000Z-140812T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-
517 AM EDT TUE AUG 12 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
WESTERN WASHINGTON COUNTY...
AT 511 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING MODERATE TO HEAVY RAINFALL OVER
THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIETTA AND
BEVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3959 8159 3935 8136 3934 8139 3940 8141
3941 8146 3934 8156 3927 8158 3928 8167
3923 8169 3922 8172 3927 8173 3927 8181
3930 8182 3932 8185 3944 8185 3949 8182
3948 8171 3959 8171
$$
08167
WGUS71 KRLX 120937
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
537 AM EDT TUE AUG 12 2014
OHC167-120946-
/O.EXP.KRLX.FF.W.0031.000000T0000Z-140812T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-
537 AM EDT TUE AUG 12 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN WASHINGTON
COUNTY...
HEAVY RAIN HAS MOVED OUT OF THE FORMER WARNED AREA. THEREFORE THE
FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE.
STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH
FLOOD THREAT.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3959 8159 3935 8136 3934 8139 3940 8141
3941 8146 3934 8156 3927 8158 3928 8167
3923 8169 3922 8172 3927 8173 3927 8181
3930 8182 3932 8185 3944 8185 3949 8182
3948 8171 3959 8171
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:01 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 12, 2:01 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 201 AM EDT TUE AUG 12 2014 .SYNOPSIS... UPPER LEVEL TROUGH CROSSING THIS EVENING. LEAD COLD FRONT CROSSES TUESDAY AFTERNOON...THEN A STRONGER COLD FRONT AND UPPER LEVEL TROUGH CROSS TUESDAY NIGHT. HIGH PRESSURE CROSSES LATE WEEK. && .NEAR TERM /THROUGH TODAY/... 130 AM UPDATE... FCST STILL ON TRACK...WITH THE USUAL FINE-TUNING BASED ON RECENT TRENDS. 1015 PM UPDATE... FCST BASICALLY ON TRACK OUTSIDE OF MINOR TIMING ADJUSTMENTS ON THE RAINFALL. ACTIVITY HAS SHOWN A SLOW DECREASE IN INTENSITY AFTER DARK. DO HAVE A LITTLE DOUBT ON THE REDEVELOPMENT OF PRECIPITATION FARTHER E OVERNIGHT AS MODELS SUGGEST WITH WEAK S/W TROUGH OVER TN VALLEY ESPECIALLY GIVEN UPPER LEVEL FLOW OUT OF THE W. 730 PM UPDATE... FINE-TUNED POPS ACCORDING TO CURRENT TRENDS AND HRRR...MOSTLY MINOR TIMING ADJUSTMENTS. LEAD UPPER LEVEL S/W TROUGH ASSOCIATED WITH ACTIVITY NOW IN MIDDLE OHIO VALLEY CROSSING THE AREA OVERNIGHT TONIGHT...PROBABLY WITH SOME DECREASE IN INTENSITY. PREV DISCN... SFC LOW PRESSURE CONTINUES TO STRENGTHEN TODAY PUSHING THE WARM FRONT NORTH THROUGH WEST VIRGINIA. SHOWERS HAVE BEGUN AND ARE LIKELY TO CONTINUE OVERNIGHT...WITH THE OCCASIONAL RUMBLE OF THUNDER. MEANWHILE A COMPLEX HAS MOVED EAST AND WILL ENTER THE SOUTHERN COAL FIELDS BRINGING WITH IT A GREATER CHANCE FOR SOME THUNDER. SOME OF THESE SHOWERS AND STORMS COULD CONTAIN DOWNPOURS...LEADING TO SOME LOCALIZED WATER PROBLEMS. A COLD FRONT ASSOCIATED WITH THIS LOW WILL PUSH THROUGH ON TUESDAY BRINGING MORE CONVECTION CAPABLE OF HEAVY DOWNPOURS. INSTABILITY IS NOT IDEAL BUT SOME STRONG THUNDERSTORMS ARE POSSIBLE AND COULD PRODUCE SOME STRONG GUSTY WINDS. CLOUDS WILL BREAK UP JUST A BIT BETWEEN SHOWERS...WHICH WILL MAKE TEMPERATURES A BIT TRICKY. WENT WITH THE BCCONSALL BUT LOWERED THE TEMPS A BIT IN A FEW LOCATIONS THAT SHOULD MAINTAIN THE MOST CLOUD COVER. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... NOT MUCH CHANGE REGARDING FORECAST REASONING WITH WHAT MIDNIGHT SHIFT HAD. TUE EVE WILL FEATURE COLD FRONT EXITING WITH BAND OF SHRA. AS UPPER TROF MOVES IN...CARRIED LOW POPS REMAINDER OF THE NIGHT. MODEL SOUNDINGS INDICATE SOME LOW STRATUS FOR THE AREA IN CAA. BEEFED UP SKY GRIDS TO REFLECT MORE OF A LOW STRATUS DECK EVENTUALLY MIXING INTO FAIRLY EXPANSIVE STRATOCU LATER ON WEDNESDAY...ESPECIALLY ACROSS THE N. NW FLOW BECOMES THE STAPLE IN YET ANOTHER ANOMALOUS TROF FOR THIS SEASON AND WITH ENOUGH MOISTURE AND STEEP LAPSE RATES...SUSPECT SOME AFTERNOON SHRA WILL BREAK OUT ACROSS THE N. SFC HIGH BUILDS IN ON THURSDAY WITH WITH JUST CU OR STRATOCU FIELD. MAYBE A BETTER FOG NIGHT THURSDAY NIGHT IF WE CAN LOSE THE CLOUDS. FOR TEMPS...BLENDED IN ALLBLEND WITH INHERITED NUMBERS && .LONG TERM /FRIDAY THROUGH MONDAY/... KEPT FRIDAY DRY FOR NOW BUT THERE COULD BE ENOUGH MOISTURE FOR A FEW AFTERNOON SHRA WITH A SPOKE OF ENERGY ROTATING DOWN. OTHERWISE...A GOOD WEEKEND SHAPING UP WITH HIGH PRESSURE IN CONTROL. TEMPS WILL MODERATE TO MORE TYPICAL NUMBERS...HOWEVER THE NIGHTS WILL CONTINUE TO BE PLEASANT. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... COMPLEX FRONTAL SYSTEM MOVING THROUGH THE AREA NEXT 24 HRS WITH GENERALLY MVFR TO IFR CONDITIONS THROUGH MUCH OF THE PERIOD FOR ALL SITES. UPPER LEVEL TROUGH CURRENTLY BRINGING ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE MIDDLE OHIO VALLEY. SPECIFICALLY...A BROKEN LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS IS STRETCHING ROUGHLY FROM SE OHIO SOUTHWARD THROUGH PKB-CRW...AND SOUTH INTO THE COALFIELDS...WITH LESS PRECIP EAST OR WEST. THIS ACTIVITY WILL CONTINUE TO LIFT NORTHEAST OVER THE NEXT FEW HOURS. MAINLY MVFR CONDITIONS WILL BE ASSOCIATED WITH THIS ACTIVITY...BUT IFR IS POSSIBLE UNDER ANY HEAVIER DOWNPOUR OR BRIEFLY IN POST RAIN LOW STRATUS. THE EARLY MORNING HOURS WILL LIKELY BRING POST RAIN STRATUS AND MIST...MOSTLY MVFR BUT IFR STRATUS IN THE MOUNTAINS INCLUDING BKW FROM OUT OF THE GATE ON UPSLOPE SE FLOW THERE. A LEAD FRONTAL BOUNDARY WILL CROSS TUE AFTERNOON...LIKELY ASSOCIATED WITH ANOTHER ROUND OF THUNDERSTORMS...WITH STRONG GUSTY WINDS AND IFR CONDITIONS POSSIBLE UNDER ANY THUNDERSTORM. SFC FLOW WILL BE SOUTH TO SOUTHEAST OVERNIGHT AND THEN SOUTHWEST ON TUE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: CONDITIONS ARE LIKELY TO VARY WITH LOCATION OF PRECIPITATION...AND OVERNIGHT IN POST RAIN STRATUS AND MIST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 08/12/14 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY M M M M M H H H H M H H HTS CONSISTENCY M M M M H H H H H H H H BKW CONSISTENCY H H H M M M H H H H H H EKN CONSISTENCY M M L L L H M H H H H M PKB CONSISTENCY L M M M H H H H H H H H CKB CONSISTENCY M M L L M H H H H H H H AFTER 06Z WEDNESDAY... SOME IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS TUE NT...AND IN POST RAIN STRATUS AND POSSIBLE FOG WED MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM NEAR TERM...TRM/50/LS SHORT TERM...30 LONG TERM...30 AVIATION...50
Hazardous weather outlook, Aug 11, 7:37 AM EDT, 20 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 737 AM EDT MON AUG 11 2014 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>026- 033>036-121145- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 737 AM EDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SOILS ACROSS THE SOUTHERN COAL FIELDS OF WEST VIRGINIA...AND EXTREME SOUTHWEST VIRGINIA CONTINUE TO BE VERY WET. IT WILL TAKE FEW DOWNPOURS TO PRODUCE WATER PROBLEMS ON THESE AREAS. IF REPETITIVE SHOWERS OR STORMS HIT THESE AREAS...A FLASH FLOOD WATCH MAY BE POSTED FOR THE MOST VULNERABLE COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MORE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY. A FEW STORMS COULD BECOME QUITE STRONG AND PRODUCE GUSTY WINDS. DOWNPOURS AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-075-076-084-085-WVZ008>011-016>020-027>032-037>040-046- 047-121145- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 737 AM EDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME LOCALIZED FLOODING IS POSSIBLE IN DOWNPOURS. IF WIDESPREAD SHOWERS AND THUNDERSTORMS BECOME MORE APPARENT...A FLASH FLOOD WATCH MAY BE POSTED FOR THE MOST VULNERABLE COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MORE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY. A FEW STORMS COULD BECOME QUITE STRONG AND PRODUCE GUSTY WINDS. DOWNPOURS AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 11, 10:47 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1047 PM EDT MON AUG 11 2014
KYZ101-OHZ083-085>087-120415-
GALLIA OH-GREENUP KY-JACKSON OH-LAWRENCE OH-MEIGS OH-
1047 PM EDT MON AUG 11 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN GREENUP COUNTY IN
KENTUCKY...AND SOUTHWEST MEIGS...NORTHWESTERN LAWRENCE...SOUTHERN
JACKSON AND NORTHERN GALLIA COUNTIES IN SOUTHEAST OHIO UNTIL 1215 AM
EDT...
AT 1041 PM EDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE LOCATED ALONG A LINE FROM 4 MILES NORTHWEST OF RIO GRANDE TO 9
MILES NORTHEAST OF WHEELERSBURG TO 6 MILES SOUTH OF WEST
PORTSMOUTH...MOVING EAST AT 30 MPH. THESE SHOWERS AND STORMS WERE
NEARLY TRAINING ALONG THE LINE...MEANING REPEATED HEAVY DOWNPOURS
OCCURRING IN THE WARNED AREA WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE THUNDERSTORMS WILL BE NEAR VINTON...AND GRAYS BRANCH AROUND
1050 PM...SALEM CENTER AROUND 1100 PM...RUTLAND...AND VERNON AROUND
1110 PM...CENTERPOINT...AND GALLIA AROUND 1130 PM...KYGER...GAGE AND
CENTERPOINT AROUND 1140 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3872 8304 3876 8292 3876 8288 3867 8286
3869 8271 3884 8266 3885 8276 3891 8275
3901 8247 3901 8230 3906 8231 3911 8202
3890 8215 3884 8214 3878 8223 3866 8276
3867 8285 3864 8286 3859 8307 3860 8308
12Special weather statement, Aug 12, 1:18 AM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
118 AM EDT TUE AUG 12 2014
WVZ007-008-014-016-017-120615-
JACKSON WV-MASON WV-PUTNAM WV-ROANE WV-WIRT WV-
118 AM EDT TUE AUG 12 2014
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN ROANE...SOUTHWESTERN
WIRT...JACKSON...SOUTHERN MASON AND NORTHERN PUTNAM COUNTIES IN WEST
VIRGINIA UNTIL 215 AM EDT...
AT 114 AM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED 9
MILES NORTH OF WINFIELD...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND COMBINED WITH
THE RAIN THAT FELL OVER THE PAST TWO HOURS...WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS THUNDERSTORM WILL BE NEAR GIVEN AROUND 140 AM...RIPLEY AROUND
150 AM...GAY AROUND 200 AM...LEROY AROUND 210 AM AND REEDY AROUND 220
AM...WITH OTHER SHOWERS AND THUNDERSTORMS IN TH AREA.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
125 AND 156 IN WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3888 8126 3849 8194 3866 8211 3904 8161
3903 8158 3907 8153 3909 8150 3908 8149
12Special weather statement, Aug 12, 1:29 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
129 AM EDT TUE AUG 12 2014
OHZ066-067-120630-
MORGAN OH-PERRY OH-
129 AM EDT TUE AUG 12 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN PERRY AND MORGAN
COUNTIES UNTIL 230 AM EDT...
AT 124 AM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED
OVER LOGAN...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND COMBINED WITH
THE RAIN THAT FELL LAST EVENING...WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS THUNDERSTORM WILL BE NEAR NEW STRAITSVILLE AROUND 140 AM...
HEMLOCK AROUND 150 AM...CORNING AROUND 200 AM...MALTA AROUND 220 AM
AND BRISTOL AROUND 230 AM...WITH OTHER SHOWERS AND THUNDERSTORMS IN
TH AREA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3976 8164 3968 8163 3966 8158 3960 8159
3959 8171 3956 8172 3948 8205 3955 8205
3955 8226 3959 8227 3960 8238 3977 8190
12Special weather statement, Aug 12, 2:14 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
214 AM EDT TUE AUG 12 2014
WVZ011-017>020-029>032-120745-
CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-RITCHIE WV-
TAYLOR WV-TYLER WV-WIRT WV-
214 AM EDT TUE AUG 12 2014
...SPECIAL WEATHER STATEMENT FOR RITCHIE...TYLER...TAYLOR...EASTERN
WIRT...NORTHERN CALHOUN...DODDRIDGE...GILMER...HARRISON AND NORTHERN
LEWIS COUNTIES UNTIL 345 AM EDT...
AT 205 AM EDT...A CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORMS
WITH MODERATE TO HEAVY RAINFALL WAS LOCATED OVER GRANTSVILLE...
MOVING NORTHEAST AT 30 MPH.
THESE THUNDERSTORMS WILL BE NEAR SMITHVILLE AROUND 220 AM...TANNER...
CEDAR CREEK STATE PARK...AND CAIRO AROUND 225 AM...BURNT HOUSE...AND
NORTH BEND STATE PARK AROUND 230 AM...NEWBERNE...AND HARRISVILLE
AROUND 235 AM...COXS MILLS AND BEREA AROUND 240 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
88 AND 129.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3948 8071 3944 8055 3947 8047 3944 8028
3940 8020 3940 8015 3928 8001 3924 8006
3923 8018 3917 8023 3912 8023 3910 8030
3906 8031 3895 8045 3880 8115 3909 8146
3952 8074
08Special weather statement, Aug 12, 2:52 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
252 AM EDT TUE AUG 12 2014
OHZ067-075-076-120745-
ATHENS OH-MORGAN OH-WASHINGTON OH-
252 AM EDT TUE AUG 12 2014
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN WASHINGTON...SOUTHERN
MORGAN AND EASTERN ATHENS COUNTIES UNTIL 345 AM EDT...
AT 240 AM EDT...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS...SOME
WITH MODERATE TO HEAVY RAINFALL WAS LOCATED 5 MILES SOUTHWEST OF
CHESTERHILL...MOVING NORTHEAST AT 25 MPH.
SOILS ACROSS THE AREA REMAIN NEAR SATURATION. THESE THUNDERSTORMS
ARE CAPABLE TO PRODUCE AROUND ONE INCH OF RAIN PER HOUR.
THESE STORMS WILL BE NEAR CHESTERHILL AROUND 255 AM...STOCKPORT
AROUND 305 AM...BEVERLY AROUND 325 AM...LOWELL AROUND 340 AM AND
MACKSBURG AROUND 345 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
8 AND 17 IN OHIO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3968 8163 3966 8158 3959 8158 3959 8149
3964 8148 3965 8146 3961 8139 3960 8129
3961 8127 3958 8125 3958 8123 3934 8194
3950 8204 3974 8164
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:42 PM EDT | Special Weather Statement | RLX | Jackson | 48 min |
| Aug 11, 8:53 PM EDT | Flash Flood Warning | RLX | Jackson | 3 hr |
| Aug 11, 10:47 PM EDT | Special Weather Statement | RLX | Gallia | 88 min |
| Aug 12, 1:29 AM EDT | Special Weather Statement | RLX | Morgan | 61 min |
| Aug 12, 2:52 AM EDT | Special Weather Statement | RLX | Washington | 53 min |
Nearby
Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.